Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 7, 2012Scotland County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 7, 2012, 4:54 AM EDT for Scotland County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 4:54 AM EDT (08:54 UTC)
Expired
Aug 7, 2012, 6:00 AM EDT
In force
66 min
Issued by
NWS Raleigh, NC

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS82 KRAH 070854
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 AM EDT TUE AUG 7 2012

NCZ084>086-088-071000-
CUMBERLAND-HOKE-RICHMOND-SCOTLAND-
454 AM EDT TUE AUG 7 2012

...A BAND OF SHOWERS THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE 
ACROSS SCOTLAND...RICHMOND...CUMBERLAND AND HOKE COUNTIES THROUGH 
600 AM EDT...

AT 450 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND STORMS 
WITH HEAVY ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HOPE MILLS 
TO 19 MILES SOUTHWEST OF DIGGS...OR ALONG A LINE EXTENDING FROM 14 
MILES NORTH OF LUMBERTON TO 11 MILES WEST OF CHERAW...MOVING 
NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS 
INCLUDE...LAURINBURG...GIBSON...LAUREL HILL...ANTIOCH...CEDAR 
CREEK... RAEFORD... FAYETTEVILLE... AND HOPE MILLS.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL 
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING 
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE 
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE 
DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3480 7968 3480 7992 3493 7976 3502 7865
      3484 7884 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7934 3477 7933 3472 7938
      3469 7955
TIME...MOT...LOC 0850Z 233DEG 19KT 3484 7890 3466 8007

$$

77

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:00 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 7, 3:00 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EDT TUE AUG 7 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL DRIFT EAST ACROSS THE CAROLINAS AND
SOUTHERN VIRGINIA TODAY AND TONIGHT...AND LIE ALONG THE COASTAL
PLAIN ON WEDNESDAY. ANOTHER UPPER LEVEL TROUGH WILL AFFECT OUR
REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM TUESDAY...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS OCCURRING EARLY THIS
MORNING AS A MID LEVEL VORTICITY AXIS DRIFTS EAST AND INTERACTS WITH
THE TROPICAL MOISTURE.  EXPECT COVERAGE TO INCREASE LATER
TODAY...ESPECIALLY ALONG AND EAST OF HIGHWAY 1 AS AIR MASS
DESTABILIZES WITH HEATING AND A MINOR UPPER JET EXITS OFF THE NJ
COAST INCREASING UPPER DIVERGENCE OVER OUR REGION. NOT MUCH LIFTED
NOTED BELOW 700MB AS SURFACE BOUNDARY REMAINS WELL NORTH OF THE
FORECAST AREA.

BULK OF HEAVIER RAINFALL MONDAY AFTERNOON AND EVENING WAS ISOLATED
AND CONFINED TO A FEW SPOTS IN THE WESTERN AND FAR NORTHERN
PIEDMONT. TODAY'S FOCUS FOR LOCALLY HEAVY/EXCESSIVE RAINFALL APPEARS
TO BE FAR ENOUGH TO THE EAST (OVER THE EASTERN PIEDMONT INTO THE
SANDHILLS AND COASTAL PLAIN) TO SUGGEST THAT A FLASH FLOOD WATCH NOT
NECESSARY AT THIS TIME. STILL...WITH PRECIP WATER VALUES BETWEEN 2
AND 2.2 INCHES OVER EASTERN NC AND WIND FLOW ALOFT RELATIVELY
WEAK...COULD SEE RAINFALL RATES ON THE ORDER OF 1 TO 2 INCHES PER
HOUR. IF THIS RAIN FALLS OVER AN URBAN AREA...THIS WILL LEAD TO
LOCALIZED STREET AND POOR DRAINAGE FLOODING ISSUES.

PLAN TO HAVE CATEGORICAL POPS OVER ROUGHLY THE SE HALF OF THE
FORECAST AREA FOR TODAY WITH LIKELY POPS IN THE NW PIEDMONT WHICH
WILL BE IMMEDIATELY BEHIND THE MID LEVEL SHEAR AXIS BY LATE MORNING.
ALSO...COULD SEE SHOWER/T-STORM COVERAGE DECREASE IN THE TRIANGLE
AREA BY EARLY-MID AFTERNOON AS BEST LOW LEVEL MOISTURE INFLOW SHIFTS
MORE TOWARD THE COASTAL REGION.

TEMPS TODAY SHOULD BE BELOW NORMAL DUE TO CONSIDERABLE CLOUDINESS
AND PERIODS OF SHOWERS AND STORMS. WILL STICK WITH MAX TEMPS IN THE
LOW-MID 80S.

TONIGHT...BEST FOCUS FOR SHOWERS WILL BE ACROSS THE COASTAL PLAIN
THE FIRST HALF OF THE EVENING AS SHEAR AXIS DRIFTS EAST THOUGH
SHOULD SEE COVERAGE DECREASE BY MIDNIGHT AS AIR MASS
STABILIZES AND BEST LOW LEVEL MOISTURE TRANSPORT SHIFTS MORE TO THE
IMMEDIATE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...

WEDNESDAY AND WEDNESDAY NIGHT...WITH THE SHEAR AXIS CLOSER TO THE
COAST...EXPECT A RETURN TO MORE TYPICAL SUMMERTIME PATTERN OVER THE
PIEDMONT WITH RANDOM...DIURNALLY DRIVEN CONVECTION EXPECTED. SURFACE
PROJECTIONS SUGGEST A DEWPOINT GRADIENT BETWEEN THE TRIAD AND THE
TRIANGLE/FAY AREAS...SO EXPECT CONVECTION TO INITIATE ALONG THIS
FEATURE BY EARLY-MID AFTERNOON WITH CONVECTION DRIFTING EAST-SE.
THIS SUGGEST MORE COVERAGE IN THE SE VERSUS NW. PLAN TO HAVE POPS 30
PERCENT NW TO 50 PERCENT SE. PERIODS OF SUN PRIOR TO CONVECTION
INITIATION SHOULD LEAD TO AFTERNOON CLOSE TO NORMAL (UPPER 80S TO
AROUND 90). ANY CONVECTION WED EVENING SHOULD DIMINISH WITH LOSS OF
HEATING. PARTIAL CLEARING MAY ALLOW FOR THE DEVELOPMENT OF AREAS OF
FOG BY DAYBREAK THU. MIN TEMPS UPPER 60S TO LOWER 70S.-WSS

THURSDAY AND THURSDAY NIGHT:
BRIEF WESTERLY MID LEVEL FLOW IS EXPECTED TO AGAIN BACK TO
SOUTHWESTERLY ACROSS OUR AREA ON THURSDAY AS THE EAST COAST TROUGH
BEGINS TO DEEPEN AGAIN AS A STRONG S/W ALOFT DROPS
SOUTH/SOUTHEASTWARD OUT OF CANADA INTO THE UPPER MIDWEST AND GREAT
LAKES REGION. AT THE SURFACE MODELS INDICATE A SHARPENING
PIEDMONT/LEE SIDE TROUGH ACROSS THE AREA. BOTH NAM AND GFS BUFR
SOUNDINGS INDICATE A GOOD BIT OF DRY AIR IN THE MID LEVELS ALONG
WITH A WEAK CAP. HOWEVER... WITH SURFACE DEWPOINTS EXPECTED TO BE IN
THE UPPER 60S TO LOWER 70S (YIELDING MLCAPE IN THE 1500-2000 J/KG
RANGE FOR THE AFTERNOON) ALONG WITH THE SHARPENING SURFACE TROUGH
EXPECT WE WILL SEE SOME ISOLATED TO SCATTERED SHOWERS AND STORMS.
THUS... WILL CONTINUE A LOW END CHANCE FOR SHOWERS AND STORMS
THURSDAY AFTERNOON AND EVENING. WITH DEEP LAYER SHEAR AGAIN EXPECTED
TO REMAIN FAIRLY WEAK ON THE ORDER OF 15 TO 20 KTS DO NOT EXPECT ANY
ORGANIZED SEVERE WEATHER OUTBREAK. HOWEVER... A FEW STORMS MAY
BECOME STRONG TO SEVERE WITH THE MAIN THREAT OF DAMAGING DOWNBURST
WINDS AND MARGINALLY SEVERE HAIL. WITH LOW LEVEL THICKNESS VALUES
EXPECTED TO CLIMB TO AROUND 1420 METERS AND PARTLY SUNNY SKIES...
EXPECT WE WILL SE AFTERNOON HIGH TEMPS TOP OUT AROUND 90/LOWER 90S.
EXPECT CHANCES FOR SHOWERS AND STORMS TO DECREASE WITH THE LOSS OF
DAYTIME HEATING. OVERNIGHT LOWS ARE EXPECTED TO GENERALLY BE IN THE
LOWER 70S AGAIN... WITH PERHAPS A FEW OF THE URBAN AREAS REMAINING
IN THE MID 70S. -BSD

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 AM TUESDAY...

MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE L/W PATTERN ACROSS
THE CONUS LATE WEEK INTO THE WEEKEND... WHICH IS EXPECTED TO
CONTINUE TO FEATURE TROUGHING IN THE EAST AND RIDGING WEST.
HOWEVER... THE EAST COAST TROUGH IS EXPECTED TO DEEPEN LATE THIS
WEEK/EARLY NEXT WEEKEND AS THE AFOREMENTIONED STRONG S/W DIVES
SOUTH/SOUTHEASTWARD OUT OF CANADA LATE WEEK AND DEVELOP A CLOSED LOW
ACROSS THE GREAT LAKES/OHIO VALLEY REGION... RESULTING IN A DEEP
TROUGH ACROSS THE EASTERN U.S. FOR THIS TIME OF YEAR (YESTERDAY HPC
NOTED THAT HEIGHTS MAY AVERAGE 1.5 TO 2.0 STANDARD DEVIATIONS BELOW
CLIMATOLOGY ACROSS PORTIONS OF THE EASTERN U.S. DURING THIS
TIMEFRAME). AS THIS HAPPENS AN ASSOCIATED SURFACE FRONT IS EXPECTED
TO APPROACH THE AREA LATE THIS WEEK... WITH THE ACTUAL FRONT
FORECAST TO MOVE INTO THE AREA IN THE FRIDAY NIGHT TO SATURDAY
TIMEFRAME... BEFORE STALLING OUT AND EVENTUALLY DISSIPATING ACROSS
EASTERN PORTIONS OF THE AREA. GIVEN THE STRENGTH OF THE TROUGH ALOFT
THIS LOOKS REASONABLE. THIS SETUP FOR THIS TIME OF YEAR WOULD FAVOR
AN INCREASE CHANCE OF SOME ORGANIZED SEVERE STORMS ALONG WITH A GOOD
CHANCE FOR WIDESPREAD SHOWERS AND STORMS... GIVEN THE IMPROVING
LARGE SCALE LIFT. WITH REGARD TO THE SEVERE THREAT THE GFS HAS 1200
TO 2000 J/KG OF MLCAPE FOR FRIDAY AFTERNOON... WITH DEEP LAYER SHEAR
INCREASING INTO THE 25 TO 30 KT RANGE. GIVEN THE IMPROVING DEEP
LAYER SHEAR VALUES AND USUAL SUMMERTIME INSTABILITY SPC HAS PLACED
US IN THE DAY 4-8 OUTLOOK FOR INCREASED SEVERE POTENTIAL... WITH THE
MAIN SEVERE THREAT FROM DAMAGING WINDS AND LARGE HAIL. GIVEN PW'S OF
AROUND 2 INCHES AGAIN EXPECTED WITH THIS SYSTEM... FLASH FLOODING
MAY BE A THREAT IF A GIVEN LOCATIONS RECEIVES SEVERAL SHOWERS AND
STORMS... ESPECIALLY IN URBAN AREAS.

CHANCES FOR SHOWERS AND STORMS WILL LINGER INTO SATURDAY AND
SUNDAY... ESPECIALLY ACROSS EASTERN PORTIONS OF THE AREA AS THE
FRONT BEGINS TO STALL AND EVENTUALLY DISSIPATES BY THE END OF THE
WEEKEND. CHANCES FOR SHOWERS AND STORMS APPEAR TO INCREASE AGAIN BY
EARLY NEXT WEEK AS ANOTHER (MUCH WEAKER) UPPER LEVEL DISTURBANCE MAY
APPROACH THE REGION.

HIGH TEMPS DURING THE PERIOD ARE EXPECTED TO GENERALLY BE IN THE MID
TO UPPER 80S... WITH LOWS RANGING FROM THE MID 60S TO LOWER 70S
(WITH SOME LOCATIONS ACROSS THE NORTHWEST POSSIBLY DROPPING INTO THE
LOWER 60S ON SUNDAY MORNING).

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 148 AM TUESDAY...

A MID LEVEL TROUGH INTERACTING WITH THE VERY MOIST AIR OVER CENTRAL
NC WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
ACROSS THE AREA THROUGH TONIGHT. THE GREATEST COVERAGE AND INTENSITY
WILL OCCUR DURING THE LATE MORNING THROUGH THE EARLY EVENING HOURS.
IN VICINITY OF THE HEAVIER SHOWERS AND T-STORMS...EXPECT MVFR
CONDITIONS WITH BRIEF PERIODS OF IFR CEILING/VISIBILITY.

BULK OF THE CONVECTION WILL DIMINISH OVER THE PIEDMONT INCLUDING
KRDU...KINT...AND KGSO BY MIDNIGHT...WHILE CONTINUE WELL INTO THE
NIGHT AT KRWI AND KFAY.  EXPECT PATCHES OF IFR CEILING AND MVFR
VISIBILITY FOG TO DEVELOP OVER CENTRAL NC AFTER 06Z WED AND PERSIST
THROUGH 13Z WED.

ONCE MORNING STRATUS/FOG DIMINISH WEDNESDAY MORNING...EXPECT MAINLY
VFR CONDITIONS. CONVECTION COVERAGE EXPECTED TO BE LESS THAN TODAY
AND MAINLY DIURNALLY DRIVEN. SCATTERED CONVECTION LATE WEDNESDAY
AFTERNOON SHOULD DIMINISH WITHIN AN HOUR OR TWO AFTER SUNSET.

EXPECT A REPEAT PERFORMANCE THURSDAY WITH MORNING STRATUS AND FOG
GIVING WAY TO VFR CONDITIONS (ASIDE FROM LATE AFTERNOON CONVECTION).
ANOTHER MID-UPPER LEVEL TROUGH WITH AN ATTENDANT SURFACE BOUNDARY
WILL INCREASE THE THREAT FOR SCATTERED TO NUMEROUS SHOWERS AND
T-STORMS FRIDAY AFTERNOON INTO EARLY SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Aug 7, 4:19 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT TUE AUG 7 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
419 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY
NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TODAY IN
EXCESS OF TWO INCHES TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 7, 3:04 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 AM EDT TUE AUG 7 2012

NCZ086-088-070800-
CUMBERLAND-HOKE-
304 AM EDT TUE AUG 7 2012

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
CUMBERLAND AND HOKE COUNTIES THROUGH 400 AM EDT...

AT 301 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN 6 MILES SOUTH OF ROCKFISH...OR ABOUT 8 MILES
NORTHEAST OF RED SPRINGS...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE... ANTIOCH... RAEFORD...
ROCKFISH...HOPE MILLS...FAYETTEVILLE...VANDER... AND CEDAR CREEK.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3492 7933 3522 7882 3498 7864 3485 7892
      3486 7893 3488 7893 3492 7897 3495 7904
      3483 7919 3483 7927
TIME...MOT...LOC 0701Z 229DEG 19KT 3490 7907

77
Special weather statement, Aug 7, 3:10 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT TUE AUG 7 2012

NCZ083-084-070800-
ANSON-RICHMOND-
310 AM EDT TUE AUG 7 2012

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
RICHMOND AND ANSON COUNTIES THROUGH 400 AM EDT...

AT 307 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN 6 MILES SOUTHEAST OF WHITE STORE...OR ABOUT 13 MILES
SOUTHWEST OF WADESBORO...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE...MORVEN...WADESBORO...LILESVILLE...
ROCKINGHAM... ELLERBE... AND POLKTON.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3495 8031 3514 8008 3514 8002 3516 7999
      3516 7995 3516 7989 3489 7960 3480 7989
      3481 8030 3484 8033
TIME...MOT...LOC 0707Z 229DEG 15KT 3483 8020

77
Special weather statement, Aug 7, 4:54 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 AM EDT TUE AUG 7 2012

NCZ084>086-088-071000-
CUMBERLAND-HOKE-RICHMOND-SCOTLAND-
454 AM EDT TUE AUG 7 2012

...A BAND OF SHOWERS THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE
ACROSS SCOTLAND...RICHMOND...CUMBERLAND AND HOKE COUNTIES THROUGH
600 AM EDT...

AT 450 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND STORMS
WITH HEAVY ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HOPE MILLS
TO 19 MILES SOUTHWEST OF DIGGS...OR ALONG A LINE EXTENDING FROM 14
MILES NORTH OF LUMBERTON TO 11 MILES WEST OF CHERAW...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS
INCLUDE...LAURINBURG...GIBSON...LAUREL HILL...ANTIOCH...CEDAR
CREEK... RAEFORD... FAYETTEVILLE... AND HOPE MILLS.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3480 7968 3480 7992 3493 7976 3502 7865
      3484 7884 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7934 3477 7933 3472 7938
      3469 7955
TIME...MOT...LOC 0850Z 233DEG 19KT 3484 7890 3466 8007

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:34 PM EDTSpecial Weather StatementRAHGuilford56 min
Aug 6, 8:47 PM EDTAreal Flood AdvisoryRAHGuilford103 min
Aug 6, 9:12 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth108 min
Aug 6, 9:37 PM EDTSpecial Weather StatementRAHPerson53 min
Aug 6, 10:46 PM EDTAreal Flood AdvisoryRAHForsyth74 min
Aug 6, 11:40 PM EDTAreal Flood AdvisoryRAHGranville, Person80 min
Aug 7, 3:04 AM EDTSpecial Weather StatementRAHCumberland56 min
Aug 7, 3:10 AM EDTSpecial Weather StatementRAHAnson, Richmond50 min
Aug 7, 2:45 PM EDTSpecial Weather StatementRAHScotland60 min
Aug 7, 3:44 PM EDTSpecial Weather StatementRAHAnson61 min
Aug 7, 4:13 PM EDTSpecial Weather StatementRAHHarnett47 min
Aug 7, 5:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Aug 7, 5:41 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett117 min
Aug 7, 6:03 PM EDTSpecial Weather StatementRAHHalifax42 min
Aug 7, 6:39 PM EDTAreal Flood AdvisoryRAHHalifax81 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.